Free access to Journal of Applied Econometrics paper on high-dimensional tail interdependence

News

  • Date: 05 August 2019

Each week, we select a recently published article and offer either free access or highlight a recent open access publication. This week's paper is from the Journal of Applied Econometrics and is available online. 

Telling tales from the tails: High‐dimensional tail interdependence

Arnold Polanski,  Evarist Stoja and Frank Windmeijer

Journal of Applied Econometrics, Volume 34, Issue 5

thumbnail image: Free access to Journal of Applied Econometrics paper on high-dimensional tail interdependence

We propose a simple and flexible framework that allows for a comprehensive analysis of tail interdependence in high dimensions. We use co‐exceedances to capture the structure of the dependence in the tails and, relying on the concept of multi‐information, define the coefficient of tail interdependence. Within this framework, we develop statistical tests of (i) independence in the tails, (ii) goodness‐of‐fit of the tail interdependence structure of a hypothesized model with the one observed in the data, and (iii) dependence symmetry between any two tails. We present an analysis of tail interdependence among 250 constituents of the S&P 250 index.

Related Topics

Related Publications

Related Content

Site Footer

Address:

This website is provided by John Wiley & Sons Limited, The Atrium, Southern Gate, Chichester, West Sussex PO19 8SQ (Company No: 00641132, VAT No: 376766987)

Published features on StatisticsViews.com are checked for statistical accuracy by a panel from the European Network for Business and Industrial Statistics (ENBIS)   to whom Wiley and StatisticsViews.com express their gratitude. This panel are: Ron Kenett, David Steinberg, Shirley Coleman, Irena Ograjenšek, Fabrizio Ruggeri, Rainer Göb, Philippe Castagliola, Xavier Tort-Martorell, Bart De Ketelaere, Antonio Pievatolo, Martina Vandebroek, Lance Mitchell, Gilbert Saporta, Helmut Waldl and Stelios Psarakis.